Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 12, 2005, 2:47 PM CDT for Cape Girardeau County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 2:47 PM CDT (19:47 UTC)
- Expired
- Apr 12, 2005, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 84 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 121949
FFWPAH
MOC031-122245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CDT TUE APR 12 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 545 PM CDT
* AT 245 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. LOCAL LAW
ENFORCEMENT REPORTED WATER OVER HIGHWAYS 61...Y...AND W...BETWEEN
JACKSON AND FRUITLAND. THEY ALSO REPORTED THAT HUBBLE CREEK IN
JACKSON WAS OUT OF ITS BANKS.
* LOCATIONS IN THE WARNING INCLUDE BURFORDVILLE...MILLERSVILLE...
POCAHONTAS...OAK RIDGE AND JACKSON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3739 8987 3759 8984 3758 8969 3760 8961
3757 8959 3757 8953 3749 8950 3741 8943
3736 8944 3732 8951 3728 8952 3725 8950
3723 8962 3720 8967 3715 8986
$$
KH2 follow-up statements
000
WGUS73 KPAH 122128
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT TUE APR 12 2005
MOC031-122245-
CAPE GIRARDEAU MO-
424 PM CDT TUE APR 12 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 545 PM CDT FOR CAPE
GIRARDEAU COUNTY...
AT 419 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTS NUMEROUS ROADS
WITH WATER OVER THEM. THESE INCLUDE...COUNTY ROAD 303...THE
INTERSECTION OF STATE ROADS Y AND W...STATE ROADS 601...603 AND 605
IN FRUITLAND...AND THE INTERSECTION OF STATE ROADS W AND 618.
SEVERAL ROADS REMAIN FLOODED IN JACKSON BECAUSE HUBBLE CREEK REMAINS
OUT OF ITS BANKS.
WHILE FLOOD WATERS ARE BEGINNING TO RECEDE...THIS REMAINS A
DANGEROUS SITUATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
LAT...LON 3739 8987 3759 8984 3758 8969 3760 8961
3757 8959 3757 8953 3749 8950 3741 8943
3736 8944 3732 8951 3728 8952 3725 8950
3723 8962 3720 8967 3715 8986
$$000
WGUS73 KPAH 122249
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
546 PM CDT TUE APR 12 2005
MOC031-122256-
CAPE GIRARDEAU MO-
548 PM CDT TUE APR 12 2005
...THE FLASH FLOOD WARNING FOR CAPE GIRARDEAU COUNTY EXPIRED AT 545
PM CDT...
AT 545 PM CDT...EMERGENCY MANAGEMENT REPORTED WATER HAD RECEDED
ACROSS MOST ROADS IN THE JACKSON AND FRUITLAND AREAS...LEAVING JUST
A FEW AREAS WITH ONLY MINOR WATER PROBLEMS. THEREFORE...THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3739 8987 3759 8984 3758 8969 3760 8961
3757 8959 3757 8953 3749 8950 3741 8943
3736 8944 3732 8951 3728 8952 3725 8950
3723 8962 3720 8967 3715 8986
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 1:30 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 12, 1:30 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT TUE APR 12 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS LOW CENTERED NEAR LSX WITH A COLD FRONT ARCING SOUTHEASTWARD THROUGH EVV AND BWG. VIS SAT PICS SHOW DRY SLOT BISECTING PAH FA. IR SAT PICS SHOW TOPS COOLING OVER DRY SLOT WHERE TSRA ARE DEVELOPING. 12Z TUE UA RUN SHOWS UPPER LEVEL LOW OVER SGF WITH CURRENT SAT PICS INDICATING THE CIRCULATION HAD PROGRESSED EAST TO JUST WEST OF FAM AT 17Z. 12Z TUE MODEL RUNS SHOWS COLD POOL...NEG 20C+ COLD POOL NEAR SGF WILL ADVANCE EAST THROUGH THE DAY REACHING THE MISSISSIPPI RIVER BY MID AFTN. NUMEROUS COLD AIR FUNNELS ALREADY REPORTED OVER SEMO ASSOCIATED WITH THE APPROACH OF THE COLD POOL. THIS HAS BEEN WELL FORECAST BY THE MODELS FOR SEVERAL RUNS NOW. ALSO WITH FREEZING LEVEL AROUND 7K FEET AND THE NEG 20C FALLING TO AROUND 17K THROUGH THIS AFTERNOON...EXPECT HAIL TO BE MAIN THREAT. HOWEVER WOULD NOT RULE OUT ANY CIRCULATING STORMS...ALTHOUGH RADAR INDICATES LITTLE IF ANY CIRCULATION WITH ONGOING TSRA. ALSO FORECAST SOUNDINGS ADVERTISING UNIDIRECTIONAL WIND REGIME...EVEN THOUGH THE BACK TO THE NW THROUGH THE FIRST PERIOD. 12Z TUE META FORECAST SOUNDING INDICATING LIS AROUND -3...AND CAPES APPROACHING 1K J/KG...SCT SEVERE IS LIKELY AGAIN WITH THE MAIN THREAT BEING HAIL. OVERNIGHT META FORECASTING LIS STILL MEANDERING AROUND A NEG 2C... WITH CAPES AROUND 600 J/KG WILL MAINTAIN MENTION OF TS OVERNIGHT. BUT WILL TWEAK TO ISOLATED T ACROSS FA. AFTER 12Z WED WILL FORCE TS MENTION TO EXTREME SE WITH RAIN FA WIDE. AFTER 00Z WED LOW DEPARTS WITH ONLY A SLGT CHC EXTREME SE. AFTER 06Z WED HAVE KEPT FCST DRY THROUGH DAY SEVEN. SYSTEM APPROACHES EARLY NEXT WEEK BUT VERY LOW QPF ADVERTISED BY MODELS OVER FA AND TOO LOW CONFIDENCE TO INTRODUCE ATTM. AS FOR TEMPS...NO MAJOR CHANGES TO GRIDS...EXCEPT FOR A FEW MINOR TWEAKS HERE AND THERE. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...SEVERE THUNDERSTORM WATCH TIL 7 PM CDT. .MO...NONE. .IL...SEVERE THUNDERSTORM WATCH TIL 7 PM CDT. .IN...SEVERE THUNDERSTORM WATCH TIL 7 PM CDT. && KH
Hazardous weather outlook, Apr 12, 4:48 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CDT TUE APR 12 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 448 AM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS MISSOURI TODAY... REACHING SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS BY EARLY THIS EVENING. THERE MAY BE SOME BREAKS IN THE CLOUDS TODAY. THIS COMBINED WITH COLDER AIR ALOFT MOVING IN WITH THE STORM SYSTEM...MAY RESULT IN ENOUGH INSTABILITY TO PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL. THE THREAT SHOULD DIMINISH DURING THE EARLY EVENING HOURS...WITH THE LOSS OF DAYTIME HEATING. A CHANCE OF THUNDERSTORMS WILL LINGER INTO THE OVERNIGHT HOURS...MAINLY FOR WESTERN KENTUCKY AND SOUTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON.
In the hours before
Local storm report, Apr 12, 1:41 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
141 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL DU QUOIN 38.00N 89.24W
04/12/2005 0.75 INCH PERRY IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 12, 1:56 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
156 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL BONNIE 38.20N 88.91W
04/12/2005 1.00 INCH JEFFERSON IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 12, 2:18 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FUNNEL CLOUD CAPE GIRARDEAU 37.31N 89.55W
04/12/2005 CAPE GIRARDEAU MO TRAINED SPOTTER
WEST OF ST. FRANCIS HOSPITAL.
&&
SMITTYLocal storm report, Apr 12, 2:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 N WALTONVILLE 38.26N 89.04W
04/12/2005 1.00 INCH JEFFERSON IL TRAINED SPOTTER
VERY HEAVY RAIN WITH STORM.
&&
SMITTYLocal storm report, Apr 12, 2:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
228 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD WOODLAWN 38.33N 89.04W
04/12/2005 JEFFERSON IL TRAINED SPOTTER
LOCATED BETWEEN WOODLAWN AND MOUNT VERNON.
&&
SMITTYLocal storm report, Apr 12, 2:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 NW PRICE LANDING 37.09N 89.44W
04/12/2005 0.75 INCH SCOTT MO EMERGENCY MNGR
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:51 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 24 min |
| Apr 12, 12:47 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 43 min |
| Apr 12, 1:29 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 46 min |
| Apr 12, 2:07 PM CDT | Tornado Warning | PAH | Cape Girardeau | 38 min |
| Apr 12, 2:42 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 48 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.